About seven weeks ago, I was given a 4 mg Medrol Dosepak (6 days) for costochondritis. The week I took it, I had no issues at all. It didn't help my inflammation, but didn't seem to hurt either. HOWEVER! A few days after the last dose, my face started feeling very flush and I even registered a low grade fever. I didn't think much of it and figured it was a summer cold or sinus infection. Well, skip ahead a few more days and BAM! The worst fatigue I've ever had. Even worse than chemo. It literally takes everything I can to just get to work and make it through the day. That is not an overstatement. Then, insomnia set in. I can go to sleep, but wake up every morning around 4:30 and can't go back to sleep. And the most horrible anxiety you can imagine. Seriously. I almost had to call an ambulance it has gotten so bad. Other symptoms are heavy sinus drainage down my throat (thin, not thick), hand tremors, nausea, weight loss, no appetite, sleepiness, ringing in ears, stiff legs, and loss of concentration. It is pure Hell. I'm in my sixth week since stopping this horrible poison and still feel like I can barely function. I fully realize that was a low dose and short duration, but these symptoms appeared after taking it and coincide with dozens, if not hundreds, of reviews I've read online.
I'm doing all the things I know to do, such as regular bedtime routine, meditating, hot bath with Epsom salt, no caffeine at all, eating more protein, and light exercise regularly (elliptical) but nothing seems to help. The doc who prescribed it knew I have issues with anxiety, but did not mention the possible side effects. When I asked if the steroid could be causing it, I was only told "Steroids can cause anxiety" and that was it. A psychiatrist has me on .5 mg of Xanax twice a day and Zoloft 50 mg. With the Xanax I'm able to get about 6-7 hours of sleep at best, but I'm one of those people that needs closer to nine and the little sleep I do get is not restful at all. I believe the steroids have massively upset my hormones and circadian rhythm and I can't get them regulated again. Particularly cortisol levels. I'm going to an endocrinologist in a week to get my levels checked.
I wrote all that to ask this. I know many have experienced similar experiences after taking a corticosteroid. How long did it take you to recover? Like I said, it's been six weeks so far and I'm miserable. I'm afraid I'll lose my job if I can't get some relief from the fatigue, insomnia and anxiety.